Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 5, 2010, 1:47 PM MDT for Eddy County, New Mexico. It took effect at May 6, 2010, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 1:47 PM MDT (19:47 UTC)
- In effect from
- May 6, 2010, 9:00 AM MDT
- Expired
- May 6, 2010, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4354 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS74 KMAF 051947 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT WED MAY 5 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS THURSDAY... .A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THURSDAY. A TIGHTENING PRESSURE GRADIENT...ALONG WITH STRENGTHENING MID LEVEL WINDS...WILL RESULT IN A PERIOD OF HIGH WIND SPEEDS OVER THE GUADALUPE MOUNTAINS THURSDAY. NMZ028-TXZ057-052100- /O.CAN.KMAF.HW.A.0013.100506T2000Z-100507T0200Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 247 PM CDT WED MAY 5 2010 /147 PM MDT WED MAY 5 2010/ ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH THAT WAS IN EFFECT FOR THE EDDY COUNTY PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR. HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE EDDY COUNTY PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THURSDAY. HOWEVER...WINDS MAY APPROACH ADVISORY CRITERIA ACROSS THESE LOCATIONS...WITH SPEEDS OF 30 TO 35 MPH...AND GUSTS OVER 45 MPH POSSIBLE. $$ NMZ027-TXZ258-061000- /O.UPG.KMAF.HW.A.0013.100506T2000Z-100507T0200Z/ /O.NEW.KMAF.HW.W.0023.100506T1500Z-100507T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 147 PM MDT WED MAY 5 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS OVER 60 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD EXERCISE EXTREME CAUTION THURSDAY... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$
2 follow-up statements
051 WWUS74 KMAF 061002 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CDT THU MAY 6 2010 ...HIGH WINDS WILL EFFECT THE GUADALUPE MOUNTAINS...EDDY COUNTY...VAN HORN...AND THE HIGHWAY 54 CORRIDOR TODAY AND THIS EVENING... .A SURFACE TROUGH OF LOW PRESSURE IN EASTERN COLORADO WILL STRENGTHEN AND MOVE INTO THE TEXAS PANHANDLE THIS AFTERNOON. AS A RESULT...SOUTHWEST TO WEST WINDS WILL INCREASE ACROSS THE REGION TODAY AND THIS EVENING...ESPECIALLY ACROSS THE GUADALUPE MOUNTAINS...EDDY COUNTY VAN HORN...AND THE HIGHWAY 54 CORRIDOR. NMZ027-TXZ258-062000- /O.CON.KMAF.HW.W.0023.100506T1500Z-100507T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 402 AM MDT THU MAY 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AS HIGH AS 65 MPH... ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD EXERCISE EXTREME CAUTION THURSDAY... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$ NMZ028-TXZ057-062000- /O.NEW.KMAF.WI.Y.0019.100506T1500Z-100507T0200Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 502 AM CDT THU MAY 6 2010 /402 AM MDT THU MAY 6 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 55 MPH...ARE EXPECTED ACROSS EDDY COUNTY...VAN HORN...AND THE HIGHWAY 54 CORRIDOR TODAY AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 44
245 WWUS74 KMAF 061922 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT THU MAY 6 2010 NMZ027-TXZ258-070015- /O.CON.KMAF.HW.W.0023.000000T0000Z-100507T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 122 PM MDT THU MAY 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 50 TO 65 MPH...ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD EXERCISE EXTREME CAUTION THURSDAY... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-TXZ057-070000- /O.EXT.KMAF.WI.Y.0019.000000T0000Z-100507T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 222 PM CDT THU MAY 6 2010 /122 PM MDT THU MAY 6 2010/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED ACROSS EDDY COUNTY...VAN HORN...AND THE HIGHWAY 54 CORRIDOR THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 5, 11:01 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 5, 11:01 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1201 PM CDT WED MAY 5 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
COLD FRONT HAS MADE IT S OF MAF...INK...CNM. STILL ENUF OF A PUSH
TO MAKE IT TO THE PECOS RIVER. NE WINDS IN WAKE OF FRONT ARE
10-15KTS AND WILL DECREASE INTO THE EVENING. ONLY A FEW/SCT HIGH
CLOUDS THIS PM. WINDS TURN SW AT ALL TAF SITES NEAR END OF FORECAST
15Z-18Z THUR AND WILL INCREASE THRU THE DAY.
&&
.PREV DISCUSSION... /ISSUED 618 AM CDT WED MAY 5 2010/
DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.
AVIATION...
LIGHT SOUTHWEST AND WEST WINDS WILL SHIFT AS A WEAK COLD FRONT
MOVES INTO THE AREA. WINDS AT MAF AND HOB WILL BECOME
NORTHEASTERLY WHILE OTHER TAF SITES SHOULD REMAIN JUST WEST OF THE
FRONT AND HAVE WINDS VEER TO THE NORTHWEST. WINDS AT ALL SITES
SHOULD BECOME SOUTH TO SOUTHEASTERLY AFTER 00Z. GENERALLY CLEAR
SKIES TO REMAIN THROUGH THE TAF PERIOD.
HENNIG
PREV DISCUSSION... /ISSUED 409 AM CDT WED MAY 5 2010/
DISCUSSION...
LATEST SFC ANALYSIS SHOWS A COLD FRONT MOVING THRU THE TEXAS
PANHANDLE...W/BOTH THE GFS AND NAM PROGRESSING IT FURTHER INTO THE
REGION TODAY BEGINNING AT AROUND 15Z AS OPPOSED TO EARLIER RUNS.
THIS IS REFLECTED IN COOLER FORECAST SOUNDINGS AND TEMP PROGS...AND
AFTERNOON TEMPS DON/T LOOK TO REACH PREVIOUSLY FCST HIGHS.
HOWEVER...THEY SHOULD REMAIN ABOVE NORMAL. ALTHOUGH VERY DRY AIR
REMAINS IN PLACE...WINDS BOTH AHEAD OF AND BEHIND THE FRONT DON/T
LOOK TO POSE A FIRE WX THREAT THIS AFTERNOON. HOWEVER...ON THURSDAY
A LEESIDE SFC TROUGH IS SET TO DEVELOP ON THE FRONT RANGE AND MOVE
INTO THE TEXAS PANHANDLE IN RESPONSE TO AN UPPER TROUGH MODELS MOVE
INTO THE UPPER MIDWEST BY 00Z FRIDAY. IN RESPONSE...WESTERLY
DOWNSLOPE FLOW DURING THE AFTERNOON AND EVENING WILL RESULT IN
AFTERNOON TEMPS NEARING OR EXCEEDING THE CENTURY MARK. FORECAST
SOUNDINGS OVER SE NM MIX OUT TO ABOVE H7...WHERE 40-45KT ZONAL WINDS
ARE PROGGED. W/THIS IN MIND...CRITICAL FIRE WX CONDITIONS ARE
EXPECTED OVER THE NW CWA...AND THE GOING WATCH WILL CONTINUE. IN
ADDITION...HIGH WINDS WILL BE POSSIBLE IN EDDY COUNTY...THE
GUADALUPES...AND VAN HORN/HWY 54 CORRIDOR...SO WE/LL ISSUE A WIND
WATCH FOR THOSE LOCALES AS WELL.
ANOTHER COLD FRONT IS ADVERTISED FOR FRIDAY MORNING...W/A SFC RIDGE
MOVING THRU THE CENTRAL PLAINS AND THROWING THE REGION INTO
COOLER...EASTERLY RETURN SFC FLOW THRU SATURDAY NIGHT. THIS MAY
USHER IN ENOUGH MOISTURE AHEAD OF GFS-PROGGED SHORTWAVES ARRIVING
SATURDAY NIGHT/SUNDAY...FOR ISOLATED CONVECTING EASTERN ZONES.
MONDAY ONWARD...SW FLOW ALOFT ENSUES...W/TEMPS ABOVE NORMAL THE REST
OF THE WEEK. NEXT TROUGH ARRIVES TUESDAY NIGHT...BUT LOOKS DRY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE
MOUNTAINS AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&Hazardous weather outlook, May 5, 1:21 PM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT WED MAY 5 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 221 PM CDT WED MAY 5 2010 /121 PM MDT WED MAY 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER CONCERNS WILL REMAIN ELEVATED THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS DUE TO UNSEASONALLY WARM TEMPERATURES...NEAR SINGLE DIGIT RELATIVE HUMIDITY...SOUTHWEST WINDS OF 20 MPH WITH A FEW GUSTS TO 35 MPH...AND HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS REGION...AND PARTS OF THE WESTERN PERMIAN BASIN THURSDAY...AND A RED FLAG WARNING IS IN EFFECT. WESTERLY WINDS MAY INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS OVER 65 MPH ACROSS THE GUADALUPE MOUNTAINS THURSDAY. A HIGH WIND WARNING IS IN EFFECT. MORE CRITICAL FIRE WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:39 AM MDT | High Wind Watch | MAF | Eddy | 10 hr |
| May 5, 1:52 PM MDT | Red Flag Warning | MAF | 30 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.